Alert archive / Guam / Flash Flood Warnings in 2012
Flash Flood Warning 1, NWS Guam
NWS Guam issued this flash flood warning at Aug 27, 2012, 8:50 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2012, 8:50 PM CDT (01:50 UTC)
- Expired
- Aug 28, 2012, 12:47 AM CDT
- In force
- 4 hr
- Issued by
- NWS Guam
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
260
WGMY50 PGUM 280150
FFWMY
GUC100-110-120-280445-
/O.NEW.PGUM.FF.W.0001.120828T0150Z-120828T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GU
1150 AM CHST TUE AUG 28 2012
THE NATIONAL WEATHER SERVICE IN TIYAN GUAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF SAIPAN
THE ISLAND OF ROTA
THE ISLAND OF TINIAN
* UNTIL 245 PM CHST
* AT 1140 AM CHST...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH
FLOODING FROM THUNDERSTORMS SPREAD OVER THE CNMI.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TANAPAG...
SONGSONG...SAN JOSE (TINIAN)...CHALAN KANOA...KOBLERVILLE...SAN
ANTONIO...SAN VICENTE...SUSUPE...CAPITAL HILL...GARAPAN AND GUALO
RAI
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SATELLITE IMAGERY INDICATES ADDITIONAL RAINFALL AMOUNTS OF 2 TO 5
INCHES ARE POSSIBLE IN THE WARNED AREA WITHIN THE NEXT 3 HOURS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN LOW-LYING AREAS MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1489 14575 1429 14529 1411 14532 1402 14506
1417 14507 1429 14528 1471 14553 1508 14551
1535 14572 1532 14588
$$
SIMPSON2 follow-up statements
971
WGMY70 PGUM 280332
FFSMY
GUC100-110-120-280445-
/O.CON.PGUM.FF.W.0001.120828T0150Z-120828T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GU
132 PM CHST TUE AUG 28 2012
...FLASH FLOOD WARNING IS CANCELLED FOR ROTA...
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR TINIAN AND SAIPAN UNTIL
245 PM CHST...
AT 1320 CHST...DOPPLER RADAR AND SATELLITE IMAGERY SHOW THAT HEAVY
RAIN AND THUNDERSTORMS HAVE MOVED AWAY FROM ROTA WHILE TORRENTIAL
RAIN SHOWERS CONTINUE TO FALL ACROSS TINIAN AND SAIPAN.
SAIPAN AIRPORT OBSERVIATIONS INDICATE MORE THAN AN INCH OF RAIN HAS
FALLEN IN THE PAST 2 HOURS. SAIPAN EMERGENCY MANAGEMENT OFFICIALS
HAVE ALSO REPORTING FLOODING IN NUMEROUS LOCATIONS ACROSS SAIPAN.
AN ADDITIONAL 2 TO 4 INCHES OF RAIN ARE EXPECTED AT TINIAN AND
SAIPAN THROUGH 245 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN LOW-LYING AREAS MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1489 14575 1471 14553 1508 14551
1535 14572 1532 14588
$$
SIMPSON/AYDLETT547
WGMY70 PGUM 280447
FFSMY
GUC100-110-120-280545-
/O.CAN.PGUM.FF.W.0001.120828T0150Z-120828T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TIYAN GU
247 PM CHST TUE AUG 28 2012
...FLASH FLOOD WARNING IS NO LONGER IN EFFECT FOR TINIAN AND
SAIPAN...
AT 240 PM CHST...DOPPLER RADAR AND SATELLITE IMAGERY SHOW THAT HEAVY
RAIN AND THUNDERSTORMS HAVE PUSHED OFF TO THE EAST AND NORTH OF
SAIPAN WHILE LIGHT TO MODERATE RAIN CONTINUES ACROSS TINIAN AND
SAIPAN.
SAIPAN AIRPORT OBSERVATIONS INDICATE AROUND AN INCH AND HALF OF RAIN
HAS FALLEN IN THE PAST 3 HOURS. SAIPAN EMERGENCY MANAGEMENT
OFFICIALS HAVE ALSO REPORTED SOME FLOODING OF STREETS IN VARIOUS
LOCATIONS ACROSS SAIPAN.
RAIN IS EXPECTED TO CONTINUE FALLING UNTIL AROUND 600 PM WITH
ADDITIONAL ACCUMULATIONS OF UP TO AN INCH. THESE SLOWER RAINFALL
RATES WILL ALLOW FLOODED STREETS AND LOW-LYING AREAS TO SLOWLY DRAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUE TO EXERCISE CAUTION WHEN DRIVING THROUGH FLOODED STREETS.
TRY TO REMAIN ON HIGHER GROUND UNTIL FLOODING SUBSIDES. RESIDENTS
LIVING ALONG STREAMS AND CREEKS SHOULD AVOID VENTURING CLOSE TO
FAST-MOVING WATER. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR
WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
&&
LAT...LON 1489 14575 1471 14553 1508 14551
1535 14572 1532 14588
$$
SIMPSON/AYDLETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:58 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Aug 27, 2:58 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TIYAN GU 558 AM CHST TUE AUG 28 2012 .SYNOPSIS... A WEAK TROPICAL DISTURBANCE ASSOCIATED WITH A TROUGH JUST WEST OF THE MARIANAS IS BRINGING SCATTERED SHOWERS AND A FEW THUNDERSTORMS TO THE MARIANAS. OVER THE LAST SEVERAL HOURS...WINDS HAVE VEERED FROM ESE TO SSE. && .DISCUSSION... LATEST MODELS AND SATELLITE TRENDS INDICATE THAT SCATTERED SHOWERS AND ISOLATED THUNDER WILL LINGER ACROSS THE MARIANAS WATERS TODAY AND LIKELY WELL INTO TONIGHT. HAVE ALSO EXTENDED ISOLATED SHOWERS AND THUNDERSTORMS FROM WED INTO THURSDAY NIGHT...AND GFS HINTS THAT THE ISOLATED THUNDER MAY LINGER EVEN BEYOND THAT. && .MARINE... NORTHWEST SWELL SHOULD BE COMING DOWN FAIRLY QUICKLY THE NEXT COUPLE OF DAYS NOW THAT BOLAVEN IS NEARING KOREA AND THE YELLOW SEA. MODERATE RIP RISK SHOULD COME DOWN TO LOW FOR THE WEEKEND. && .EASTERN MICRONESIA... AN ACTIVE PATTERN CONTINUES ACROSS EASTERN MICRONESIA. A LARGE CLUSTER OF SHOWERS AND TSTMS ASSOCIATED WITH A TRADE-WIND DISTURBANCE AND FAVORABLE UPPER-LEVEL WINDS CONTINUES OVER MAJURO. ASCAT SHOWS AN AREA OF FRESH TO STRONG TRADE-WINDS SO INCREASED WINDS AT MAJURO ACCORDINGLY. THE ACTIVE WEATHER IS EXPECTED TO GRADUALLY PROGRESS WESTWARD AND AFFECT KOSRAE TONIGHT AND POHNPEI WEDNESDAY NIGHT. MODELS INDICATE THE NEXT DISTURBANCE WILL BEGIN TO AFFECT MAJURO BY MIDWEEK AND LATER IN THE WEEK FOR KOSRAE AND POHNPEI. && .WESTERN MICRONESIA... TROUGHING NEAR CHUUK WILL BRING SHOWERS AND POSSIBLY TSTMS TO CHUUK TODAY BEFORE A RETURN TO LIGHT EASTERLY FLOW AND DRIER CONDITIONS SETTLES IN TONIGHT. A QUASI-STATIONARY CIRCULATION SOUTHWEST OF YAP IS EXPECTED TO DRIFT TO THE NORTH OVER THE NEXT COUPLE OF DAYS ALLOWING LIGHT SOUTHWESTERLY FLOW TO RETURN TO YAP AND KOROR BY WEDNESDAY. NO MAJOR SYSTEMS ARE EXPECTED TO AFFECT YAP AND PALAU DURING THE NEXT FEW DAYS SO SHOWER COVERAGE SHOULD REMAIN ISOLATED. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...NONE. MARIANAS WATERS...NONE. && MIDDLEBROOKE/WILLIAMS
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 12:12 AM CDT | Areal Flood Advisory | GUM | 3 hr |
Nearby
Flash Flood Warnings in Guam, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.